Alert archive / Ohio / Beach Hazards Statements in 2025
Beach Hazards Statement 14, NWS Cleveland, OH
NWS Cleveland, OH issued this beach hazards statement at Sep 4, 2025, 3:44 PM EDT for 4 counties in Ohio; Erie County, Pennsylvania. It took effect at Sep 5, 2025, 8:00 AM EDT. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Sep 4, 2025, 3:44 PM EDT (19:44 UTC)
- In effect from
- Sep 5, 2025, 8:00 AM EDT
- Expired
- Sep 6, 2025, 3:46 AM EDT
- In force
- 20 hr
- Issued by
- NWS Cleveland, OH
Counties Ashtabula County, OH, Cuyahoga County, OH, Lake County, OH, Lorain County, OH, Erie County, PA
The radar
The Cleveland radar (KCLE), 66 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.7 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 162 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 975 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 171 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
254 WHUS41 KCLE 041944 CFWCLE Coastal Hazard Message National Weather Service Cleveland OH 344 PM EDT Thu Sep 4 2025 OHZ010>012-089-PAZ001-050345- /O.NEW.KCLE.BH.S.0014.250905T1200Z-250906T0800Z/ Lorain-Cuyahoga-Lake-Ashtabula Lakeshore-Northern Erie- 344 PM EDT Thu Sep 4 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM FRIDAY MORNING THROUGH LATE FRIDAY NIGHT... * WHAT...High risk of rip currents expected. * WHERE...In Ohio, Lorain, Cuyahoga, Lake and Ashtabula Lakeshore Counties. In Pennsylvania, Northern Erie County. * WHEN...From Friday morning through late Friday night. * IMPACTS...Wind and wave action will cause currents on the lakeshore. Swimmers should not enter the water. Currents can carry swimmers away from shore through a sand bar and along structures extending out into the lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
6 follow-up statements
803 WHUS41 KCLE 050127 CFWCLE Coastal Hazard Message National Weather Service Cleveland OH 927 PM EDT Thu Sep 4 2025 OHZ010>012-089-PAZ001-050930- /O.CON.KCLE.BH.S.0014.250905T1200Z-250906T0800Z/ Lorain-Cuyahoga-Lake-Ashtabula Lakeshore-Northern Erie- 927 PM EDT Thu Sep 4 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT FRIDAY THROUGH LATE FRIDAY NIGHT... * WHAT...High risk of rip currents expected. * WHERE...In Ohio, Lorain, Cuyahoga, Lake and Ashtabula Lakeshore Counties. In Pennsylvania, Northern Erie County. * WHEN...From 8 AM EDT Friday through late Friday night. * IMPACTS...Wind and wave action will cause currents on the lakeshore. Swimmers should not enter the water. Currents can carry swimmers away from shore through a sand bar and along structures extending out into the lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
769 WHUS41 KCLE 050740 CFWCLE Coastal Hazard Message National Weather Service Cleveland OH 340 AM EDT Fri Sep 5 2025 OHZ010>012-089-PAZ001-051545- /O.CON.KCLE.BH.S.0014.250905T1200Z-250906T0800Z/ Lorain-Cuyahoga-Lake-Ashtabula Lakeshore-Northern Erie- 340 AM EDT Fri Sep 5 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH LATE TONIGHT... * WHAT...High risk of rip currents expected. * WHERE...In Ohio, Lorain, Cuyahoga, Lake and Ashtabula Lakeshore Counties. In Pennsylvania, Northern Erie County. * WHEN...From 8 AM EDT this morning through late tonight. * IMPACTS...Wind and wave action will cause currents on the lakeshore. Swimmers should not enter the water. Currents can carry swimmers away from shore through a sand bar and along structures extending out into the lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
436 WHUS41 KCLE 051337 CFWCLE Coastal Hazard Message National Weather Service Cleveland OH 937 AM EDT Fri Sep 5 2025 OHZ010>012-089-PAZ001-052145- /O.CON.KCLE.BH.S.0014.000000T0000Z-250906T0800Z/ Lorain-Cuyahoga-Lake-Ashtabula Lakeshore-Northern Erie- 937 AM EDT Fri Sep 5 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE TONIGHT... * WHAT...High risk of rip currents. * WHERE...In Ohio, Lorain, Cuyahoga, Lake and Ashtabula Lakeshore Counties. In Pennsylvania, Northern Erie County. * WHEN...Through late tonight. * IMPACTS...Wind and wave action will cause currents on the lakeshore. Swimmers should not enter the water. Currents can carry swimmers away from shore through a sand bar and along structures extending out into the lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
852 WHUS41 KCLE 051932 CFWCLE Coastal Hazard Message National Weather Service Cleveland OH 332 PM EDT Fri Sep 5 2025 OHZ010>012-089-PAZ001-060345- /O.CON.KCLE.BH.S.0014.000000T0000Z-250906T0800Z/ Lorain-Cuyahoga-Lake-Ashtabula Lakeshore-Northern Erie- 332 PM EDT Fri Sep 5 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE TONIGHT... * WHAT...High risk of rip currents. * WHERE...In Ohio, Lorain, Cuyahoga, Lake and Ashtabula Lakeshore Counties. In Pennsylvania, Northern Erie County. * WHEN...Through late tonight. * IMPACTS...Wind and wave action will cause currents on the lakeshore. Swimmers should not enter the water. Currents can carry swimmers away from shore through a sand bar and along structures extending out into the lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
264 WHUS41 KCLE 060206 CFWCLE Coastal Hazard Message National Weather Service Cleveland OH 1006 PM EDT Fri Sep 5 2025 OHZ010>012-089-PAZ001-060800- /O.CON.KCLE.BH.S.0014.000000T0000Z-250906T0800Z/ Lorain-Cuyahoga-Lake-Ashtabula Lakeshore-Northern Erie- 1006 PM EDT Fri Sep 5 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 4 AM EDT SATURDAY... * WHAT...High risk of rip currents. * WHERE...In Ohio, Lorain, Cuyahoga, Lake and Ashtabula Lakeshore Counties. In Pennsylvania, Northern Erie County. * WHEN...Until 4 AM EDT Saturday. * IMPACTS...Wind and wave action will cause currents on the lakeshore. Swimmers should not enter the water. Currents can carry swimmers away from shore through a sand bar and along structures extending out into the lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
953 WHUS41 KCLE 060746 CFWCLE Coastal Hazard Message National Weather Service Cleveland OH 346 AM EDT Sat Sep 6 2025 OHZ010>012-089-PAZ001-061600- /O.CAN.KCLE.BH.S.0014.000000T0000Z-250906T0800Z/ /O.NEW.KCLE.BH.S.0015.250906T1700Z-250908T0000Z/ Lorain-Cuyahoga-Lake-Ashtabula Lakeshore-Northern Erie- 346 AM EDT Sat Sep 6 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 1 PM EDT THIS AFTERNOON THROUGH SUNDAY EVENING... * WHAT...High risk of rip currents expected. * WHERE...In Ohio, Lorain, Cuyahoga, Lake and Ashtabula Lakeshore Counties. In Pennsylvania, Northern Erie County. * WHEN...From 1 PM EDT this afternoon through Sunday evening. * IMPACTS...Wind and wave action will cause currents on the lakeshore. Swimmers should not enter the water. Currents can carry swimmers away from shore through a sand bar and along structures extending out into the lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this beach hazards statement went out at Sep 4, 3:44 PM EDT, 0 minutes earlier.
Area forecast discussion, Sep 4, 3:44 PM EDT, 0 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
344 PM EDT Thu Sep 4 2025
.SYNOPSIS...
A ridge will build into the Ohio Valley overnight followed by a warm
front lifting north on Friday. The next cold front will push back
south on Friday night. High pressure will return for the first part
of next week.
&&
.NEAR TERM /THROUGH FRIDAY NIGHT/...
Rain has mostly exited the area with the cold front extending from
upstate New York to near Pittsburgh at 3 PM. Clouds will continue to
scatter out from west to east as a dry slot and large scale
subsidence arrives. Surface high pressure will build east across the
Ohio Valley tonight with most areas seeing clearing skies and lows
ranging from the upper 40s to near 50 degrees.
The pattern remains active in the near term as we contend with
multiple pieces of energy rotating around the upper level trough
over Ontario. A compact upper level wave will dive south out of
Central Canada and round the base of the upper trough. Surface low
pressure over North Dakota today will deepen as it moves towards the
Upper Peninsula of Michigan while deepening to 992mb. Southerly
flow ramps up ahead of this feature with a 45 knot low level jet
crossing NW Ohio and Lake Erie on Friday morning. Strong low level
warm advection will push high temperatures into the mid 70s to near
80 degrees across the local area. We do start to see scattered
clouds Friday afternoon and even a low end 20 percent chance of a
shower with moisture streaming northeast. Better chances for rain
hold off until Friday night as shortwave energy streams northeast
along the frontal boundary. Chances of rain are focused generally
southeast of a line from Marion to Cleveland to Erie, PA.
Precipitation amounts are forecast to be light at generally under a
quarter inch of rain through Saturday morning.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
The region will continue to be under the influence of the upper
level trough through the weekend. A shortwave lifts northeast across
the area on Saturday, helping to push the front and dry slot aloft
eastward. Skies will become partly cloudy from west to east through
the day on Saturday. 850mb temperatures fall by approximately 6C
from Friday's values limiting high temperatures to the 60s.
Models have come into better agreements with one more piece of
energy diving southeast out of Canada and crossing the Central Great
Lakes on Saturday night. Moisture will increase with west southwest
flow and low level convergence across Lake Erie. Lake to 850mb delta
T reach 18C supporting lake effect rain showers. Raised pops to 50-
60 percent along the lakeshore late Saturday night into Sunday
morning. The duration of well aligned flow and deeper moisture only
lasts through Sunday morning before getting disrupted. High pressure
expands into the Ohio Valley on Sunday and good cooling conditions
are likely Sunday night. Lows will be below normal in the 40s.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
Broad high pressure over the region on Monday will build to New
England through mid-week. This will provide another stretch of dry
conditions and gradually warming temperatures as heights rebound
aloft. A back door cold front with limited moisture is on the
horizon towards the end of the period as another area of high
pressure builds south out of Canada.
&&
.AVIATION /18Z Thursday THROUGH Tuesday/...
The cold front will continue to depart to the east through this
evening with any lingering showers out exiting eastern terminals
over the next hour or so. Dry weather and VFR conditions are
expected to push from west to east behind the cold front with
widespread VFR conditions expected 21Z/Thu through the
remainder of the TAF window.
Northwesterly winds 8-10 knots will turn southerly while
decreasing below 5 knots tonight. Light southerly winds turn
southwesterly Friday morning while increasing to 12-15 knots
sustained. Gusty winds 25-30 knots will be likely across all
terminals late Friday morning into Friday afternoon.
Outlook...Non-VFR possible with a cold front/low pressure system
Friday night into Saturday and lake effect clouds and rain in
NE OH/NW PA on Saturday night into Sunday.
&&
.MARINE...
A cold front will exit the eastern basin of Lake Erie this evening
while a brief area of high pressure builds overhead tonight. There
is a slight chance of waterspouts across the central basin of Lake
Erie tonight. Northwesterly to westerly winds will diminish to 5-10
knots tonight. Ahead of another cold front, southwesterly winds
increase to 20-30 knots Friday morning. Winds will turn
northwesterly behind the cold front Friday night but remain elevated
between 15-20 knots. Wave heights will build to 4 to 6 feet Friday
afternoon and evening as winds turn onshore. Another set of Small
Craft Advisories and Beach Hazards Statements has been issued Friday
morning through late Friday night/early Saturday morning. Given the
strong southwesterly winds, water levels in the western basin of
Lake Erie will likely drop near or below 6 inches above low water
datum, the critical mark for safe navigation. Westerly winds
diminish to 10-15 knots on Saturday as a trough lingers over the
lake through Sunday. Vast high pressure will build over the Great
Lakes region to begin next week with light offshore winds expected
through midweek.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Beach Hazards Statement from Friday morning through late
Friday night for OHZ010>012-089.
PA...Beach Hazards Statement from Friday morning through late
Friday night for PAZ001.
MARINE...Small Craft Advisory from 6 AM to 10 PM EDT Friday for
LEZ142>144.
Small Craft Advisory from 8 AM Friday to 4 AM EDT Saturday for
LEZ145>149.
&&
SYNOPSIS...10
NEAR TERM...10
SHORT TERM...10
LONG TERM...10
AVIATION...13
MARINE...13Hazardous weather outlook, Sep 4, 3:47 AM EDT, 11 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 347 AM EDT Thu Sep 4 2025 OHZ003-006>009-013-014-017>023-027>033-036>038-047-PAZ002-003-050800- Lucas-Wood-Ottawa-Sandusky-Erie-Geauga-Ashtabula Inland-Hancock- Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Southern Erie- 347 AM EDT Thu Sep 4 2025 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ010>012-089-PAZ001-050800- Lorain-Cuyahoga-Lake-Ashtabula Lakeshore-Northern Erie- 347 AM EDT Thu Sep 4 2025 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS AFTERNOON... This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-050800- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border- 347 AM EDT Thu Sep 4 2025 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Today and tonight. There is a chance of waterspouts on Lake Erie this morning as a cold front crosses the lake. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 6:48 AM EDT | Special Weather Statement | CLE | Lake | 42 min |
| Sep 4, 7:50 AM EDT | Special Marine Warning | CLE | 85 min | |
| Sep 4, 3:47 PM EDT | Small Craft Advisory | CLE | 36 hr |
Nearby
Beach Hazards Statements in Ohio, 2025Beach Hazards Statements in Pennsylvania, 2025Every beach hazards statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.